Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 10, NWS Northern Indiana

January 24, 2012

NWS Northern Indiana issued this small craft advisory at Jan 24, 2012, 3:47 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2012, 3:47 AM EST (08:47 UTC)
Expired
Jan 24, 2012, 9:59 PM EST
In force
18 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WHUS73 KIWX 240847
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 AM EST TUE JAN 24 2012

LMZ043-046-241700-
/O.CAN.KIWX.GL.W.0006.000000T0000Z-120124T1000Z/
/O.NEW.KIWX.SC.Y.0010.120124T0847Z-120125T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
347 AM EST TUE JAN 24 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST 15 TO 25 KNOTS DIMINISHING TO 5 TO 15 KNOTS THIS EVENING.

* WAVES: 5 TO 8 FEET TODAY DECREASING TO LESS THAN 4 FEET BY
  MIDNIGHT TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
038 
WHUS73 KIWX 241538
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1038 AM EST TUE JAN 24 2012

LMZ043-046-242345-
/O.CON.KIWX.SC.Y.0010.000000T0000Z-120125T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1038 AM EST TUE JAN 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS: WEST 15 TO 25 KNOTS DIMINISHING TO 5 TO 15 KNOTS THIS 
  EVENING.

* WAVES: 4 TO 7 FEET TODAY DECREASING TO LESS THAN 4 FEET BY
  MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
247 
WHUS73 KIWX 242050
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EST TUE JAN 24 2012

LMZ043-046-250400-
/O.CON.KIWX.SC.Y.0010.000000T0000Z-120125T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
350 PM EST TUE JAN 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS: WEST DIMINISHING TO 5 TO 15 KNOTS THIS EVENING.

* WAVES: DECREASING TO LESS THAN 4 FEET BY MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
202 
WHUS73 KIWX 250259
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
959 PM EST TUE JAN 24 2012

LMZ043-046-250400-
/O.CAN.KIWX.SC.Y.0010.000000T0000Z-120125T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
959 PM EST TUE JAN 24 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 



$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 12:17 AM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Jan 24, 12:17 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1217 AM EST TUE JAN 24 2012

.AVIATION.../06Z TAFS/
STRONG LOW OVER SE ONTARIO MOVG SLOWLY NE THIS TAF PERIOD. LARGE
AREA OF WRAP AROUND MOISTURE ASSOCIATED WITH THIS SYSTEM... HAS
MIDWEST COVERED IN MVFR STRATUS DECK. EXPECT AS LOW MOVES AWAY
BACK EDGE OF LOW CLOUD DECK WILL LIFT NORTH OF THE TERMINALS THIS
AFTN/EVE AND HAVE FCST SUCH IN TAFS... HWVR SOME UNCERTAINTY
REMAINS AS 00Z NAM BUFR SOUNDINGS INDICATE LOW LEVEL MOISTURE WILL
REMAIN TRAPPED BENEATH INVERSION AT SBN SUGGESTING MVFR DECK COULD
LINGER THERE INTO TNGT. W-NW WINDS WILL ALSO SLOWLY DIMINISH
THROUGH THE PERIOD AS LOW MOVES AWAY AND RIDGE BUILDS IN.

&&

.PREV DISCUSSION...

SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/

STRONG LOW PRESSURE...CENTERED OVER EASTERN LAKE SUPERIOR THIS
AFTERNOON...WILL CONTINUE TO MOVE NORTHEAST INTO CANADA TONIGHT.
COLD FRONT RAPIDLY PUSHING THROUGH THE AREA WITH TEMPS FALLING INTO
THE 30S. CHANGEOVER TO SNOW HAS BEEN RATHER SLOW...BUT STARTING TO
OCCUR AS MIXING DOWNWARD CONTINUES. PRECIP HAS BEEN GENERALLY
LIGHTER IN THE FORM OF AREAS OF DRIZZLE OR LIGHT SHOWERS. BASED ON
RADAR TRENDS AND UPSTREAM OBS...EXPECTED OVERALL COVERAGE OF PRECIP
TO CONTINUE TO DECREASE INTO THIS EVENING. A MIX OF RAIN OR SNOW IS
STILL LIKELY BUT SHOULD BECOME ALL SNOW TOWARDS THE END OF THE
STEADY ACTIVITY. WILL RUN WITH PRE 1ST PERIOD WORDING FOR SCT
RAIN/SNOW SHOWERS AND AREAS OF DRIZZLE FOR MOST OF THE FORECAST
AREA. WINDS IN A FEW LOCATIONS HAVE APPROACHED ADVISORY CRITERIA AND
WITH CONTINUED MIXING OF COLDER AIR AND STRONGER WIND FIELDS ALOFT
WILL KEEP HEADLINES GOING THROUGH 00Z.

AS THE LOW CONTINUES TO MOVE AWAY...SNOW SHOULD QUICKLY WIND DOWN
THIS EVENING. GIVEN TRACK OF THE FLOW AND ONLY GLANCING BLOW OF
COLDER AIR...LAKE EFFECT SETUP RATHER POOR WITH DELTA T/S BARELY
REACHING 13 C AND FETCH MORE OF A WEST TO SW COMPONENT AS WELL AS
MSTR EXITING QUICKLY. HAVE ADJUSTED POPS TO CONFINE SCT WORDING TO
FAR NORTHERN AREAS BUT QUICKLY TAPER LATER TONIGHT. TEMPS WILL
CONTINUE TO FALL TONIGHT...REACHING THE MIDDLE 20S IN MOST SPOTS.

DRY FORECAST IN STORE FOR TUES/TUES NGT. MODELS WANT TO LINGER LL
MSTR IN THROUGH AT LEAST 18Z...BUT GIVEN PROXIMITY OF THE LOW AND
STRONG SUBSIDENCE WHICH SHOULD OCCUR...THINK CLEARING WILL TAKE
PLACE FROM SW TO NE THROUGH THE DAY. AFTERNOON HIGHS SHOULD BE
FAIRLY SEASONABLE WITH READINGS IN THE LOWER TO MIDDLE 30S. LOWS
TUES NIGHT WILL FALL BACK INTO THE LOWER 20S.

LONG TERM...WEDNESDAY THROUGH MONDAY

ALL INDICATIONS FOR THE BEGINNING OF THIS PERIOD STILL SUGGEST LOCAL
AREA MAY BE CAUGHT BETWEEN MORE ACTIVE NORTHERN AND SOUTHERN STREAMS
IN UPPER LEVEL SPLIT FLOW PATTERN. THE UPPER TROUGH CURRENTLY
DIGGING ACROSS CALIFORNIA SHOULD TRACK EASTWARD ACROSS THE GULF
STATES THROUGH THE END OF THE PERIOD DUE TO A STRONGER WESTERLY MID
LEVEL FLOW COMPONENT ASSOCIATED WITH THE NORTHERN STREAM. VEERING
LOW LEVEL WINDS WEDNESDAY NIGHT INTO EARLY THURSDAY IN RESPONSE TO
THE APPROACH OF THE NORTHERN STREAM TROUGH WILL LIKELY SUPPRESS MORE
IMPRESSIVE LOW LEVEL MOISTURE WITH THE SOUTHERN STREAM TROUGH INTO
THE LOWER OHIO RIVER VALLEY. STILL SEE SOME PROSPECTS FOR SOME LIGHT
PRECIP TO WORK INTO SOUTHEASTERN HALF OF THE AREA FOR THE WEDNESDAY
NIGHT/THURSDAY PERIOD AND MARGINAL NATURE OF THERMAL PROFILES STILL
ARGUE FOR KEEPING A RAIN/SNOW MENTION WITH THIS CHANCE.

LONGWAVE TROUGHING TO DOMINATE THE WEATHER ACROSS MUCH OF SOUTHERN
CANADA/NORTHERN US FOR THURSDAY AND FRIDAY WITH NEXT SIGNIFICANT
EASTERN PACIFIC TROUGH TRACKING THROUGH BC CANADA AND
EVENTUALLY INTO THE GREAT LAKES REGION FOR SATURDAY. MEDIUM RANGE
MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THIS SCENARIO...AND LARGE
SCALE RUN TO RUN CONTINUITY HAS ALSO BEEN NOTABLE FOR NEXT WEEKEND.
BY LATE SATURDAY NIGHT INTO SUNDAY BOTH THE 12Z GFS/ECMWF ADVECT -16
TO -20 DEG CELSIUS TEMPS INTO THE LOCAL AREA. HAVE CONTINUED THE
GENERAL IDEA FROM PREVIOUS FORECASTS IN DISTINCT COLDER CONDITIONS
FOR THE WEEKEND...BUT IF 12Z GUIDANCE REMAINS CONSISTENT...CURRENT
FORECASTED MAXS/MINS MAY END UP BEING TOO WARM FOR THE
SATURDAY/SUNDAY PERIOD. ALONG WITH THIS COLDER AIR COMES THE
PROSPECTS OF LAKE EFFECT PRECIP. SOME IMPRESSIVE LAKE INDUCED
INSTABILITY WOULD BE DERIVED FROM THIS SOLUTION BUT STILL SOME
QUESTIONS AS TO FETCH CONSIDERATIONS AT THIS FORECAST DISTANCE TO
FULLY ASSESS THE POTENTIAL. OVERALL CONSENSUS IN MEDIUM RANGE MODELS
IS ALSO TO HAVE THIS ARCTIC INTRUSION BE A RELATIVELY SHORT
ONE...WITH BUILDING HEIGHTS AND MODERATING TEMPS FOR THE FIRST PART
OF NEXT WEEK BACK TO NEAR SEASONABLE NORMS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 5 AM EST EARLY THIS MORNING FOR LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...STEINWEDEL
AVIATION...JT
Hazardous weather outlook, Jan 23, 3:53 PM EST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EST MON JAN 23 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-242100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
353 PM EST MON JAN 23 2012 /253 PM CST MON JAN 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

A WIND ADVISORY REMAINS IN EFFECT THROUGH EARLY EVENING. SUSTAINED
WINDS OF AROUND 30 MPH WITH A FEW GUSTS TO 40 TO 45 MPH WILL BE
POSSIBLE EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-242100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
353 PM EST MON JAN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING REMAINS IN EFFECT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TUESDAY...AND
THEN AGAIN FOR SATURDAY AND SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 10:23 PM ESTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke48 hr

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.